Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 201, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 24, 2018, 11:15 PM CDT for Hemphill County, Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 11:15 PM CDT (04:15 UTC)
- Expired
- Jun 25, 2018, 12:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Beaver County, OK, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WUUS54 KAMA 250415
SVRAMA
OKC007-TXC211-295-357-250515-
/O.NEW.KAMA.SV.W.0201.180625T0415Z-180625T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1115 PM CDT SUN JUN 24 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southeastern Beaver County in the Panhandle of Oklahoma...
Lipscomb County in the Panhandle of Texas...
Northeastern Hemphill County in the Panhandle of Texas...
Northeastern Ochiltree County in the Panhandle of Texas...
* Until 1215 AM CDT
* At 1115 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Slapout to 10 miles east of
Wolf Creek Park, moving southeast at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. Hail damage to vehicles
is expected.
* Locations impacted include...
Perryton, Lipscomb, Beaver, Booker, Follett, Higgins, Darrouzett,
Wolf Creek Park, Elmwood, Glazier, Lake Marvin, Slapout and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3579 10000 3609 10054 3636 10082 3687 10065
3682 10001
TIME...MOT...LOC 0415Z 297DEG 29KT 3667 10003 3626 10046
HAIL...1.00IN
WIND...70MPH
$$
Guerrero1 follow-up statement
337 WWUS54 KAMA 250434 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 1134 PM CDT SUN JUN 24 2018 TXC357-250443- /O.CAN.KAMA.SV.W.0201.000000T0000Z-180625T0515Z/ Ochiltree TX- 1134 PM CDT SUN JUN 24 2018 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OCHILTREE COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A severe thunderstorm watch remains in effect until 400 AM CDT for the Panhandle of Oklahoma...and the Panhandle of Texas. LAT...LON 3579 10000 3609 10054 3649 10054 3650 10001 TIME...MOT...LOC 0433Z 297DEG 29KT 3660 9987 3619 10030 $$ OKC007-TXC211-295-250515- /O.CON.KAMA.SV.W.0201.000000T0000Z-180625T0515Z/ Beaver OK-Lipscomb TX-Hemphill TX- 1134 PM CDT SUN JUN 24 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHEASTERN BEAVER...LIPSCOMB AND NORTHEASTERN HEMPHILL COUNTIES... At 1133 PM CDT, severe thunderstorms were located along a line extending from 6 miles west of May to 3 miles southwest of Lipscomb, moving southeast at 35 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to roofs, siding, and trees is possible. Locations impacted include... Lipscomb, Booker, Follett, Higgins, Darrouzett, Glazier and Lake Marvin. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with these storms. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3579 10000 3609 10054 3649 10054 3650 10001 TIME...MOT...LOC 0433Z 297DEG 29KT 3660 9987 3619 10030 HAIL...0.88IN WIND...60MPH $$ Guerrero
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:02 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 24, 9:02 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 902 PM CDT Sun Jun 24 2018 .UPDATE... Pops adjusted over the next 12 hours to account for storms moving through the Panhandles tonight. Severe Thunderstorm Watch in effect until 4AM CDT for the entire Panhandles. Strong damaging winds and large hail will be the main threats, with brief spin up tornadoes possible. Weber && .PREV DISCUSSION... /Issued 631 PM CDT Sun Jun 24 2018/ AVIATION...00Z TAFS... Mostly VFR conditions for the TAF period, but MVFR/IFR will not be ruled out, as a cold front will move across the Panhandles starting around 1-2z. This will likely be supplemented with a line of storms. So expect a surge of north winds and -TSRA TEMPO groups have been noted for the thunderstorm potential. Will make amendments as needed if the frontal system speeds up/slows down. After the front moves through, VFR conditions expected to occur at all sites, for the remainder of the period. Winds will diminish to less than 15kts after 09z. Scattered mid and high clouds will give way to clear skies at the end of the forecast period. The only thing to watch, will be if IFR cigs hold a little longer due to excessive rainfall and significant moistening of the lowest levels. Again, will make amendments if necessary for this outcome. Weber PREV DISCUSSION... /Issued 341 PM CDT Sun Jun 24 2018/ DISCUSSION... None of the models today have depicted how things have gone so far, so the forecast is pretty low confidence. Convection this morning in the northeast and in OK has pushed a strong outflow boundary through the area. This has created cloud cover and cool east winds that have severely hampered severe threats for tonight. The area is still recovering with some places such as Dalhart still having low clouds, and temps across the area are only in the low 70s to low 80s in the far south. A special 19Z sounding has the area still capped. The only CAM that has any indication of convection in the appropriate location in OK is the 15Z HRRR. If it verifies, then the front that is progged to push into the Panhandles tonight will bring a line of convection with it from CO. Think that there could be some slight chance for storms with the front to have some severe hail or winds but the tornado threat is quite diminished. The front is likely to bring some gusty winds with it. The remainder of the period is far more uneventful as the mid level closed low in eastern WY/western SD travels slowly into NE and high pressure builds into the southern US through the week. This will leave the Panhandles in dry and warm conditions. By the end of the week, the next long wave upper level trough pushes onshore in the west and will swing the area into southwest flow. The weekend will see the next round of showers and thunderstorms possible. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 61 87 68 99 72 / 80 5 10 10 5 Beaver OK 63 86 67 100 73 / 80 5 5 5 5 Boise City OK 54 86 65 99 70 / 100 0 5 5 0 Borger TX 62 88 70 101 75 / 80 5 10 5 5 Boys Ranch TX 61 89 69 101 72 / 60 5 10 5 5 Canyon TX 63 88 68 99 72 / 80 5 10 10 5 Clarendon TX 64 87 69 98 73 / 80 10 10 5 5 Dalhart TX 56 87 65 100 69 / 70 0 10 5 0 Guymon OK 59 87 67 101 72 / 90 5 10 5 0 Hereford TX 63 88 68 98 70 / 60 5 10 5 5 Lipscomb TX 63 86 68 99 74 / 80 10 5 5 5 Pampa TX 61 85 67 97 73 / 80 5 10 10 5 Shamrock TX 64 87 70 98 75 / 80 10 10 5 5 Wellington TX 65 89 72 100 76 / 80 10 10 5 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/16
Hazardous weather outlook, Jun 24, 9:06 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 906 PM CDT Sun Jun 24 2018 OKZ001>003-TXZ001>020-317-251415- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 906 PM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Severe Thunderstorm Watch in effect for the entire Panhandle until 4 AM CDT. Strong damaging winds and large hail, with brief spin up tornadoes possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across the portions of the Combined Panhandles Friday evening through Saturday. These storms are not expected to become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation likely tonight.
In the hours before
Local storm report, Jun 24, 10:33 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1033 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL 1 E BOISE CITY 36.73N 102.49W
06/24/2018 E1.50 INCH CIMARRON OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1800347
BEATLocal storm report, Jun 24, 10:34 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1034 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST 3 ENE PERRYTON 36.41N 100.75W
06/24/2018 M62 MPH OCHILTREE TX AWOS
&&
EVENT NUMBER AMA1800348
JCSpecial weather statement, Jun 24, 10:52 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1052 PM CDT SUN JUN 24 2018
OKZ002-250430-
Texas OK-
1052 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS COUNTY UNTIL 1130
PM CDT...
At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eva, or 12 miles south of Elkhart, moving east at 45 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Guymon, Goodwell, Texhoma, Eva and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 400 AM CDT for
the Panhandle of Oklahoma.
LAT...LON 3650 10149 3650 10179 3661 10203 3667 10203
3699 10191 3700 10126
TIME...MOT...LOC 0352Z 274DEG 40KT 3682 10185
WardLocal storm report, Jun 24, 10:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1054 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
06/24/2018 M58 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1800349
BEATLocal storm report, Jun 24, 11:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1101 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TSTM WND GST 10 N SPEARMAN 36.34N 101.19W
06/24/2018 M69 MPH HANSFORD TX BROADCAST MEDIA
LAKE PALO DURO SCHOOL NET SITE
&&
EVENT NUMBER AMA1800350
BEATLocal storm report, Jun 24, 11:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1105 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 8 W SLAPOUT 36.60N 100.26W
06/24/2018 M58 MPH BEAVER OK MESONET
&&
CORRECTED LOCATION
EVENT NUMBER AMA1800349
BEATThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 62 min |
| Jun 24, 9:36 PM CDT | Tornado Warning | AMA | Hansford, Ochiltree | 24 min |
| Jun 24, 9:49 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 56 min |
| Jun 24, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree | 60 min |
| Jun 24, 10:30 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Roberts, Sherman | 60 min |
| Jun 24, 10:46 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Hartley, Moore, Sherman | 74 min |
| Jun 24, 10:48 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Oldham | 57 min |
| Jun 24, 11:29 PM CDT | Special Weather Statement | AMA | Hansford, Hemphill, Hutchinson, Ochiltree, Roberts | 61 min |
| Jun 24, 11:38 PM CDT | Special Weather Statement | AMA | Armstrong, Carson, Randall | 52 min |
| Jun 24, 11:45 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 75 min |
| Jun 24, 11:51 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 69 min |
| Jun 25, 12:17 AM CDT | Special Weather Statement | AMA | Carson | 58 min |
| Jun 25, 12:21 AM CDT | Areal Flood Advisory | AMA | Carson, Hutchinson | 5 hr |
| Jun 25, 12:23 AM CDT | Areal Flood Advisory | AMA | Hemphill | 5 hr |
| Jun 25, 12:25 AM CDT | Special Weather Statement | AMA | Gray, Hemphill, Roberts, Wheeler | 65 min |
| Jun 25, 12:50 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 40 min |
| Jun 25, 1:02 AM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 48 min |
| Jun 25, 1:09 AM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 66 min |
| Jun 25, 1:19 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Wheeler | 56 min |
| Jun 25, 1:33 AM CDT | Special Weather Statement | AMA | Oldham | 42 min |
| Jun 25, 2:39 AM CDT | Special Weather Statement | AMA | Oldham | 36 min |
| Jun 25, 3:09 AM CDT | Severe Thunderstorm Warning | AMA | Oldham | 39 min |
| Jun 25, 3:33 AM CDT | Special Weather Statement | AMA | Carson | 42 min |
| Jun 25, 3:45 AM CDT | Special Weather Statement | AMA | Potter | 30 min |
| Jun 25, 3:50 AM CDT | Special Weather Statement | AMA | Carson | 25 min |
| Jun 25, 3:52 AM CDT | Severe Thunderstorm Warning | AMA | Potter | 28 min |
| Jun 25, 4:22 AM CDT | Special Weather Statement | AMA | Carson, Gray | 23 min |
| Jun 25, 4:49 AM CDT | Special Weather Statement | AMA | Carson, Gray, Wheeler | 71 min |
| Jun 24, 8:07 PM CDT | Special Weather Statement | AMA | Cimarron | 53 min |
| Jun 24, 8:44 PM CDT | Special Weather Statement | AMA | Texas | 61 min |
| Jun 24, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 66 min |
| Jun 24, 9:04 PM CDT | Special Weather Statement | AMA | Beaver | 56 min |
| Jun 24, 9:11 PM CDT | Special Weather Statement | AMA | Cimarron | 49 min |
| Jun 24, 9:34 PM CDT | Areal Flood Advisory | AMA | Texas | 56 min |
| Jun 24, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 61 min |
| Jun 24, 10:52 PM CDT | Special Weather Statement | AMA | Texas | 38 min |
| Jun 24, 11:24 PM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.